MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MV-14-T; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MV-14-T; EXPANDER, SKIN, INFLATABLE
Model Number 133S-MV-14-T
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: deflation.
 
Event or Problem Description
Healthcare professional reported unknown side "the seam around the differing plastic parts of the expander had what appeared to be a hole in it.The fluid squirted out of this hole when the expander was squeezed¿.The device has been explanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified: wear abrasion and an opening on anterior.Leak test and microscopic analysis was performed which identified: a sharp opening on insert to shell bond edge and five striated openings on suture tabs.A dimension measurement in the shell was performed which identified the thickness within specification.Based on the device analysis the final assessment is: an opening with a sharp pattern at the edge of the insert to shell bond area assessed as an unidentified (tear) opening.Five striated openings on suture tabs assessed as surgical damage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Further investigation summary: the review of the documentation associated to the manufacturing process indicates that all devices with work order # (b)(6) were released in accordance with abbvie procedures, and no anomalies were found in the documents related to the reported event.According to the device analysis performed in the laboratory, it was observed an unidentified opening on the border of the insert to shell bond area which is related to the reported complaint.According to the current risk documents the event of leakage (or opening) in the insert/shell assembly process is a known failure mode and manufacturing process controls and inspections are stablished to reduce the incidence of this failure mode.This event was presented to the capa steering committee and it was decided to open capa 348208 to address the event of openings in insert to shell bond area.Review of all complaints for the period of jul 2020 through jun 2022 related to mfg date has been performed and found one month out of control limit (sep 20) with respect to the reported event.Only the pr#(b)(6) was involved in sep 2020.An additional analysis is not required because only one complaint was involved in this month.However all the events are being captured in capa 348208.

Brand Name
NATRELLE TE SMOOTH 133S-MV-14-T
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key14109036
Report Number9617229-2022-05859
Device Sequence Number20027842
Product Code LCJ
UDI-Device Identifier10888628043886
UDI-Public10888628043886
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number133S-MV-14-T
Device Catalogue Number133S-MV-14-T
Device Lot Number3309725
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/11/2022
08/30/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date06/07/2022
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight64 KG